Page 1 of 1

Terminal Cancer (drugs clash)

Posted: Tue Apr 10, 2007 12:59 pm
by elementalgrace
My Dad uses amitryptaline (sp?) and morphine to manage his pain. Recently the pain got worse so the doctors upped the amitriptiline and he has started hallucinating. He's very creative in his hallucinations, and is fully aware that he's doing it. However, on the plus side, it means that he is now sleeping a reasonable number of hours a night.

Has anyone else come across this, or has any recommendations? It seems very much trial and error to find dosages and drugs that suit him which is okay, but if anyone else has perhaps experienced this, it would be very helpful to hear any suggestions.

Many thanks
EG

Hi I use amytriptelene been

Posted: Tue Apr 10, 2007 5:32 pm
by ozzysmum
Hi I use amytriptelene been taking 4 25mg a night for years, they dont make me hallucinate but they give me a good sleep, ive been on them for 11, 12 years now, also they are addictive, I dont use it for pain its for depression, hope this is of some use.....Lesley

Hi EG My Mum takes 150mg

Posted: Tue Apr 10, 2007 9:30 pm
by Maryann
Hi EG

My Mum takes 150mg Amitripyline daily. Mum is prescribed It for depression, in the early days Mum would of got a dry mouth, but no other side effects. I would suggest speaking to your Dads doctor as you say its trial and error. I remember we had to try a few different ones at first, problem is it takes so long before you are able to monitor an change!

Take care
Maryann x

My husband takes Amiltriptyline to

Posted: Thu Apr 19, 2007 2:28 pm
by late of this parish
My husband takes Amiltriptyline to help control pain and the Dr warned him that when he started taking it he would get very vivid dreams but that they would wear off after a while and that's what has happened. At first the dreams were quite peculiar and he'd also get weird, very real feeling daydreams when he relaxed during the day ( auditory as well as visual hallucination types) but they have reduced in frequency too. He said that because the Dr had told him what to expect he knew he wasn't going potty, it was just side effects from the drug and it has helped reduce the pain to a bearable level Image